MAUDE Adverse Event Report: SIRTEX MEDICAL PTY LIMITED SIROS DELIVERY SET; System, applicator, radionuclide, manual

SIRTEX MEDICAL PTY LIMITED SIROS DELIVERY SET; System, applicator, radionuclide, manual
Model Number SIR-10300
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A retrospective mdr has been filed due to the potential for serious injury.The physician stated that the patient might have to come back to fully treat the tumor.The device was returned to sirtex for investigation but the event was not replicated.The batch record review did not display any abnormal findings for the manufacturing process and all operations were completed per procedures.
 
Event or Problem Description
3 dose split - 3 gbq (10.8mci-.4 gbq, 13.5 mci-.5 gbq and 24.3mci-.9 gbq) draw was done by jubilant radiopharmacy on (b)(6) 2024.First dose administered by the physicians (actually pushed on the d line) got about 1ml in and then moved to b line to follow with straight contrast run (she knows we recommend 50/50, we discussed).Physician went back to the d line and tried to push felt resistance and sir-spheres started to come out of the d-vial.We stopped immediately and assessed the situation.We made sure all lines were tight/hooked up properly (as they were went step by step in the beginning), discussed a possible kinked catheter or sheath that could kink catheter, but physician did not feel that was the case.We were in distal vessels and at the time we were treating segment 5 with this 10.8mci dose.Physician then bagged up everything (siros, delivery tubing, d-vial and catheter) and sent to nuclear medicine to measure.Reading was high, but was not a direct comparison in the beginning no nalgene bottle/acrylic bottles used just the dose sitting seated in siros unit and tubing wrapped up.Physician wanted to pull another dose, based on what was delivered, but was unable to get an accurate reading with jubilant gone for the day as the case started late.Discussion were had to trouble shoot.Physician treated the other two tumors in segment 5 and 8 and left this one alone since they did not safely know how much was actually delivered in 1ml and jubilant was gone.Physician used 50/50 contract on the last two deliveries - b line.Delivered two other doses with 94% delivered and successfully completed the case around 6/6:15pm cst on (b)(6).Patient was not harmed and doctor planned to reassess bringing the patient back to treat the first tumor.Few things to consider they ran out of 10cc/20cc syringes so the 2 and 3rd to doses were delivered with a 30cc.Wire used: fatham wire180cm, trueselect (boston sci) was the micro cath.021, 155c, verse normal 120cm because of product availability.(b)(6) 2024 spoke to jubilant and they stated nothing felt off during the dose draw and got it on second attempt even with a small dose of 10.8mci.Jubilant pulled 3% higher on the 10.8mci and 6 % higher on the 13.5 mci and.8% higher on the 24.3 mci.The trash bag with contaminated goods is sitting in nuclear med decaying and requested them to hang onto as i will send back to the company for investigation.

Brand Name
SIROS DELIVERY SET
Common Device Name
System, applicator, radionuclide, manual
Manufacturer (Section D)
SIRTEX MEDICAL PTY LIMITED
207 pacific highway
shop 6
st. leonards 2065
AS  2065
Manufacturer Contact
melissa sanchez
300 unicorn park, 2nd floor
woburn, MA 01801
MDR Report Key22873375
Report Number3005579300-2025-00011
Device Sequence Number18738516
Product Code IWJ
UDI-Device Identifier00850014612023
UDI-Public(01)00850014612023(11)230821(17)250821(10)1109070
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model NumberSIR-10300
Device Lot Number1109070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale